Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

See all formats and pricing
More options …
Volume 19, Issue 2


On the connectivity of the hyperbolicity region of irreducible polynomials

Mario Denis Kummer
Published Online: 2018-01-24 | DOI: https://doi.org/10.1515/advgeom-2017-0055


We give a proof for the fact that an irreducible hyperbolic polynomial has only one pair of hyperbolicity cones. Apart from the use of Bertini’s Theorem the proof is elementary.

Keywords: Hyperbolic polynomial; connected component

MSC 2010: 12D10; 14P10; 52A37


  • [1]

    A. Gabard, Sur la représentation conforme des surfaces de Riemann à bord et une caractérisation des courbes séparantes. Comment. Math. Helv.81 (2006), 945–964. MR2271230 Zbl1112.14066Google Scholar

  • [2]

    O. Güler, Hyperbolic polynomials and interior point methods for convex programming. Math. Oper. Res. 22 (1997), 350–377. MR1450796 Zbl 0883.90099CrossrefGoogle Scholar

  • [3]

    L. Gȧrding, An inequality for hyperbolic polynomials. J. Math. Mech. 8 (1959), 957–965. MR0113978 Zbl 0090.01603Google Scholar

  • [4]

    J. W. Helton, V. Vinnikov, Linear matrix inequality representation of sets. Comm. Pure Appl. Math. 60 (2007), 654–674. MR2292953 Zbl 1116.15016CrossrefGoogle Scholar

  • [5]

    T. Jörgens, T. Theobald, Hyperbolicity cones and imaginary projections. (2017) arXiv:1703.04988 [math.AG]Google Scholar

  • [6]

    J.-P. Jouanolou, Théorèmes de Bertini et applications. Birkhäuser 1983. MR725671 Zbl 0519.14002Google Scholar

  • [7]

    F. Klein, On Riemann’s theory of algebraic functions and their integrals. A supplement to the usual treatises. Dover Publications, New York 1963. MR0158068 Zbl 14.0358.01Google Scholar

  • [8]

    V. A. Rohlin, Complex topological characteristics of real algebraic curves. Uspekhi Mat. Nauk 33 (1978), no. 5(203), 77–89, 237. MR511882 Zbl 0437.14013Google Scholar

  • [9]

    E. Shamovich, V. Vinnikov, Livsic-type determinantal representations and hyperbolicity. (2014) arXiv:1410.2826 [math.AG]Google Scholar

About the article

Received: 2017-04-27

Published Online: 2018-01-24

Published in Print: 2019-04-24

Communicated by: C. Scheiderer

Citation Information: Advances in Geometry, Volume 19, Issue 2, Pages 231–233, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0055.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in